Hail, De Soto
- When
- June 10, 6:05 PM CST to 6:10 PM CST
- Where
- De Soto County, Olive Branch
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.967, -89.817
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 10, 2:42 PM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 342 PM CDT FRI JUN 10 2005 .DISCUSSION... A SUMMER-LIKE WEATHER PATTERN CONTINUES AGAIN THIS AFTERNOON WITH DIURNAL CONVECTION ONCE AGAIN DEVELOPING. NOT QUITE AS WIDESPREAD AS YESTERDAY AT THIS TIME...WITH UPPER LEVEL CONFLUENCE A BIT STRONGER TODAY BETWEEN THE WESTERN TROUGH AND TROPICAL STORM ARLENE. STILL EXPECTING ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING WITH HEAVY RAINFALL AND GUSTY WINDS BEING THE GREATEST THREAT WITH ANY STORMS...AS PWATS ON THE HIGH SIDE. ALSO CAPE VALUES RANGING FROM 1500 TO 2500 J/KG OVER MOST OF THE AREA...SO ISOLATED PULSE SEVERE STORMS ARE POSSIBLE. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT WITH MOIST AIRMASS IN PLACE. BEST CHANCES WILL BE ACROSS EASTERN SECTIONS OVERNIGHT WITH INCREASING TROPICAL MOISTURE AND LOW-LEVEL CONVERGENCE PRECEDING TROPICAL STORM ARLENE. THE BIG WEATHER STORY FOR THE WEEKEND WILL CONTINUE TO BE AFFECTS FROM THE REMNANTS OF ARLENE. 12Z MODEL GUIDANCE INITIALIZED THE TROPICAL SYSTEM POORLY...WITH THE NAM AND ECMWF FURTHER WEST WITH LANDFALL AS COMPARED WITH THE GFS. CURRENTLY LIKE 12Z GFS SOLUTION BETTER AND PREFER A FURTHER EAST SOLUTION AS THE TREND HAS BEEN TO MOVE ALONG A TRACK FURTHER EASTWARD TODAY. IN ADDITION...THE MEAN TROUGH/RIDGE CONFIGURATION APPEARS TO SUPPORT THE FURTHER EASTWARD TRACK AND DOES NOT APPEAR THAT IT WILL CHANGE GREATLY THROUGH THE WEEKEND. WITH A FURTHER EAST TRACK...THIS WILL HAVE IMPLICATIONS ON THE WEEKEND FORECAST ACROSS THE MID-SOUTH...AS THE GREATEST HEAVY RAINFALL THREAT WILL BE ALONG AND TO THE EAST OF THE EVENTUAL TRACK OF THE REMNANTS OF ARLENE. BEST THINKING AT THIS POINT IS THAT ARLENE WILL CONTINUE TO TRACK NORTH TO NORTH-NORTHWEST MAKING LANDFALL ALONG THE NORTHERN GULF COAST TOMORROW EVENING. THEN THE REMNANT LOW SHOULD TRACK NORTH...WITH BEST ESTIMATES ALONG THE EASTERN BORDER OF OUR CWA...FROM SATURDAY NIGHT THROUGH SUNDAY. THIS WOULD KEEP THE GREATEST THREAT FOR VERY HEAVY RAIN TO OUR EAST. STILL...WITH MOISTURE ADVANCING NORTHWARD IN ADVANCE OF THIS SYSTEM...HAVE DECIDED TO RAISE POPS TO LIKELY ACROSS EASTERN SECTIONS AND CHANCE POPS IN THE WEST. ALSO...THE EVENTUAL TRACK AND INTENSITY OF THIS TROPICAL SYSTEM IS SUBJECT TO CHANGE. IF THE SYSTEM TRACKS FURTHER WEST THAN CURRENTLY EXPECTED...THEN THE HEAVY RAIN THREAT WOULD BE POSSIBLE... ESPECIALLY ACROSS EASTERN AREAS. STAYED TUNED FOR UPDATED INFORMATION ON THIS STORM SYSTEM THROUGH THE WEEKEND...BUT AT THIS TIME WILL KEEP QPF VALUES ON THE ORDER OF 1-2 INCHES ACROSS EASTERN AREAS... WITH LESSER VALUES WEST. WITH THE DRY CONDITIONS AS OF LATE...THESE TOTALS WILL NOT LIKELY RESULT IN MAJOR FLOODING ISSUES. IF RAINFALL INTENSITIES ARE GREAT...CANNOT RULE OUT SOME AREAS OF FLASH FLOODING AND PONDING OF ROADWAYS. THESE RAINFALL AMOUNTS WILL CONTINUE TO BE REVISED AS NEW INFORMATION BECOMES AVAILABLE. FOR NEXT WEEK...A TROPICAL AIRMASS WILL BE LEFT IN THE WAKE OF ARLENE FOR MONDAY AND TUESDAY. THEREFORE...DIURNAL CONVECTION WILL ONCE AGAIN BE POSSIBLE FOR THESE TIME PERIODS WITH TEMPERATURES RISING BACK TO SLIGHTLY ABOVE NORMAL VALUES. THE NEXT COLD FRONT IS PROGGED TO MOVE ACROSS THE AREA FOR MID WEEK WITH ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. DRY WEATHER AND LOWER HUMIDITY LEVELS WILL MOVE INTO THE AREA BEHIND THE FRONT WITH HIGH PRESSURE BUILDING IN FOR THE END OF NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL HUGHES 34.95N 90.47W
06/10/2005 0.88 INCH ST. FRANCIS AR LAW ENFORCEMENT
NICKEL SIZE HAIL OCCURRING AT THE HUGHES POLICE
DEPARTMENT
&&
JFBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 649 PM CDT FRI JUN 10 2005 ARZ028-MOZ113-110000- DUNKLIN MO-MISSISSIPPI AR- 649 PM CDT FRI JUN 10 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN AND MISSISSIPPI COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER MANILA AT 649 PM CDT...MOVING NORTH AT 15 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DUNKLIN AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF LEACHVILLE AND MANILA...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 655 PM CDT FRI JUN 10 2005 MSZ001-TNZ088-110015- DE SOTO MS-SHELBY TN- 655 PM CDT FRI JUN 10 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND SHELBY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER OLIVE BRANCH AT 655 PM CDT... MOVING NORTHWEST AT 5 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF GERMANTOWN AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 42 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Several large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462502, 5462503.